Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Allergic reaction like itchiness with red face after applying sun screen lotion. should take Allegra or avil?

User rating for this question
Very Good
Answered by

Nephrologist
Practicing since : 2009
Answered : 4361 Questions
Question
JUST NOW MY WIFE HAS DEVELOPED ALLERGIC REACTION (RED FACE WITH ITCHINESS) AFTER APPLYING A SUN SCREEN LOTION. SHE HAD SUFFERED THIS ON PREVIOUS OCCASIONS AS WELL (LOTUS BRAND SUN SCREEN). SHOULD SHE TAKE ALLEGRA 120 MG OR AVIL 25 MG. HOW LONG SHE'D WAIT BEFORE SEEING A DOCTOR?
Posted Sun, 29 Apr 2012 in Asthma and Allergy
 
 
Answered by Dr. Rakesh Madhyastha 32 minutes later
Hello.

Thanks for the query.

She has definitely suffered from an allergic reaction to the sun screen lotion.

In such instances after an examination of the patient Tab Avil would be a good idea followed by Tab Allegra in the night for 5 days, after meal. Though they are available over the counter please do not consider this my prescription to you.

She can also apply Calamine lotion on the face this beings down inflammation as well. This will take from a week to 10 days for complete resolution.

You could also use some of these advices. It will certainly help

1. Wash the face with plain water. Do not use soap or cleansers until you XXXXXXX the doctor
2. Avoid sun exposure
3. Do not apply any other lotion until further orders from your doctor.
4. The skin to come back to normal will take about a week even with medicines

Please visit a Dermatologist soon. I wish her a speedy recovery. If there are no further follow up questions kindly accept my answer

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor